EconPapers    
Economics at your fingertips  
 

The Subdominant Eigenvalue of a Large Stochastic Matrix

György Molnár and Andras Simonovits ()

Economic Systems Research, 1998, vol. 10, issue 1, 79-82

Abstract: Using intuition and computer experimentation, Brady conjectured that the ratio of the subdominant eigenvalue to the dominant eigenvalue of a positive random matrix (with identically and independently distributed entries) converges to zero when the number of the sectors tends to infinity. In this paper, we discuss the deterministic case and, among other things, prove the following version of this conjecture: if each entry of the matrix deviates from 1/n by at most θ/n1+е, then the modulus of the subdominant root is at most θ/nе where θ and ε are arbitrary positive real parameters.

Keywords: Convergence; large systems; stochastic matrices (search for similar items in EconPapers)
Date: 1998
References: Add references at CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/09535319800000007 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:ecsysr:v:10:y:1998:i:1:p:79-82

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/CESR20

DOI: 10.1080/09535319800000007

Access Statistics for this article

Economic Systems Research is currently edited by Bart Los and Manfred Lenzen

More articles in Economic Systems Research from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-31
Handle: RePEc:taf:ecsysr:v:10:y:1998:i:1:p:79-82